MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G02972
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during pedal venous access for line placement, the wire guide included in a micropuncture transitionless pedal access set became stuck in the access needle and subsequently unraveled as the physician attempted to remove the wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: the complaint device will not be returned.Summary of event: as reported, during pedal venous access for line placement, the wire guide included in a micropuncture transitionless pedal access set became stuck in the access needle and subsequently unraveled as the physician attempted to remove the wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation-evaluation: reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook.A physical investigation could not be completed.A document-based investigation-evaluation was conducted.No related non-conformances were found, and there have been no other complaints on the affected lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The ifu instructs the user not to attempt insertion or withdrawal of the wire guide if resistance is felt and warns that withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.Based on the results of the investigation, cook has concluded that user error contributed to this event, as it was reported that the wire was removed from the access needle.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12136134
Report Number1820334-2021-01720
Device Sequence Number17011492
Product Code DYB
UDI-Device Identifier00827002029729
UDI-Public(01)00827002029729(17)231222(10)13648400
Combination Product (Y/N)N
PMA/510(K) Number
K172980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2023
Device Model NumberG02972
Device Catalogue NumberMPIS-401-PEDAL-NT-U-SST
Device Lot Number13648400
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/08/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR